In agony after stopping norethisterone

Has anyone got any experiences of stopping norethisterone? I was on it for 9 months after my mirena fell out and I needed a transfusion. My doctor has put me back on the mini pill, which had helped before with the pain but had caused a lot of spotting (I was then persuaded to get the mirena which was a disaster for me). I was weaned off the norethisterone and have just had 3 months of noriday and the cramps are extremely bad. I was not warned that this may happen. All the hospital said was "every woman reacts differently". It would good to hear what experiences you have had. I worry that this pain will never end!

2 Replies

  • Hi - is your cramping pain just at period time with no pain at other times?

  • Hi, thanks for replying. I had a period last month and it was quite long, not as painful as this one and it felt like I went straight into pms for this one. I was on micronor before which took quite a while to adjust to after cerazette, I think I had a lot of cramps then too. My concern is about what the effects of using norethisterone 5mg for 9 months would have on me and whether my body will readjust to noriday. I have been bleeding over a week now and it can be fairly heavy at times (no flooding). Thankfully my pain is less than it was so hope that will continue to improve.

You may also like...